Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Do your meds ever?
avatar
BlazingTiger posted:
Do your meds ever make you feel like you are in a fog? I know mine do. especially when I have to take a med to be able to sleep. after I wake up it usually takes quite a few hours until it wears off. I am currently taking tegretol xr for seizures among meds for other conditions. the sleep medicine that I am taking is atarax. This is the one that makes me feel like I am in a fog. I have tried others such as ambien, trazadone, have also trying natural stuff such as melatonin.

Jason
Reply
 
avatar
hula_dancer73 responded:
my meds make me sleep.

He has me on such high doses to control mine that it is rediculous.

For my szs I take 3 mgs of Klonopin, 600 m gs of lamictal, 600 ngs of Vimpat.

I also take Atarax to help me sleep and thatcompletely wipes me out. I ake other meds for something else as well.

I was in teh hospital and they gave me Ambien for sleep, then decided it was not a good idea when they were watching for sz activity, I have also been on Trazadone for depression, and melatonin. The melatonin did not work for me neither did the other stuff. The Ambien turned me into a limp washrag, and i could not walk I fell down from muscle relaxation. So theu gave it to me after I was done in the bathroom at night after getting ready for bed. THe trazdone gave me MIgraines and I already have a 17 year hx of them from Meningitis and encephaltis at thesame time. THey took me off of that.

so the ones that you take or took are the same except for the sz meds. I took Tegretol XR for 2 years and that made a mess out of me. Another one they had to detox me from literally.

Nancy
 
avatar
BlazingTiger replied to hula_dancer73's response:
I could not tolerate ambien I would get jittery once it wore off for some reason. Not sure why. It would almost be seizure like but it wasn't a seizure. I was completely coherent and knew what was going on. Klonopin just wiped me out.would sleep a lot. Was on dilantin that made me cramp badly. Was on keppra. That did nothing for me in seizure prevention anyway. Mood swings & aggressive behavior is what it did for me. That is when I was put on tegratol xr. It has worked the best for me. I know everyone reacts different to different meds. I just don't like that being in the fog for several hours after I get out of bed.

Jason
 
avatar
dancer86442 replied to BlazingTiger's response:
Jason All meds are gonna be 'trial & error'. If ya don't like the side effects Tell your Doc & Try Again. The trick is finding a sleep med that works w/ your anti-convulsion med. The PDR says Melatonin & Pheno's Aren't compatible, but, a Physician's Assistant wanted me to try it Anyway. I did for several nites & it didn't work. Same w/ Ambien & 2 others' I don't recall. Yep, Foggy All Day. I gave up & learned to 'tolerate' the hrs I keep. Go to sleep about 11Pm & awake anywhere from 2-4am. Nap Time around 1pm till 4-6PM. The 2AM's catches up to me at times & I wind up sleeping All day Like from 8am-10am to 4-6 PM. And still ready to sleep again by 11PM. HUGS! Hang in there. BTW: My son suggested 'meditation'.

Love Candi
 
avatar
saxofone1 responded:
Hi Jason,

I know how you feel. Most of my meds did that sleepy/high thing with me when I first started them.

The one that continued to keep me "dopey" was Vimpat. I hated it. The side-effects os Vimpat seemed to go on past the expected time. It had me seeing double at times. I could have been arrested for "walking under the influence". I didn't want to take my morning dose until I was through with my morning errands(walks, dr appts, Starbucks, etc)

Early last year after a veeg, I asked my doc to eliminate it. He was thrilled that I felt that I didn't need it. After a week of observation with lower med dosages and the one seizure that the eeg didnt' catch, I said "why I am taking this?" I'm having no problems without it!!!!

It is definitely difficult to be productive when you feel this way. Frustating too. Don't give up looking for another that will be just as effective. Good luck.

angie
 
avatar
BlazingTiger replied to dancer86442's response:
Angie, Candi & Nancy,
Thank You for your kind & honest responses. I sure do know about meds being trial & error. I know different people are on all different types of anti - convulsants & other meds for a wide variety of ailments. I just wanted to know about if others got the fog feeling from their meds as well.

Jason
 
avatar
dancer86442 replied to BlazingTiger's response:
I was in a Fog from several Previous anti-convulsion meds. Hmmm??? Those I remember. Dilantin, Tegrestol, Nuerontin, Sleep Aids Added to my Pheno's: No Problem w/ Fog that I can recall. Just didn't help w/ Sleep.

You do realize the 2 meds Mite be acting interacting Badly & causing the Fog? Your Pharmacist would know for Sure. But, then again, each of us is 'Unique' when it comes to Side Effects. Especially when there is more than 1 med Involved. Sorry if I sound like a 'broken record' Peat/repeat.

Saw your reply to Haylen. Congrats on getting a new comp. Happy?? I Know You Are! I want off this 'shared comp' sooo badly & back to one Exclusive for Me & Me only. But, that ain't gonna happen any time soon. Not w/ 2 Adult Boys living w/ Us. Rent Free to Boot. Promises, Promises! But, they are my Sons (1 is an old 'adopted stray' friend of my Kid) Time & Patience. Glad I got Both! Hehe.

Love Candi
 
avatar
dancer86442 replied to dancer86442's response:
Jason, I Think I deleted you as a Friend on FB yesterday. WHY? Our groups have reported some 'evil woman' requesting 'Friends' & then when accepted posting Porn pics of them. I noted she was a 'mutual friend' of someone I added a mth or 2 ago. So, just being Cautious. My Daughter is 'fixing' my security for Timeline Rite Now. So, will ad you again, when done.

Love Candi


Helpful Tips

DEEPLY DISCOUNTED DRUGS WITHOUT INSURANCE
Believe it or not, you can save BIG bucks at the drugstore around the corner (some prescription, some generic and some of both, depending ... More
Was this Helpful?
25 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center